MAUDE Adverse Event Report: BAYER HEALTHCARE LLC DR SCHOLLS FREEZE AWAY DUAL ACTION; UNIT, CRYOSURGICAL, ACCESSORIES

BAYER HEALTHCARE LLC DR SCHOLLS FREEZE AWAY DUAL ACTION; UNIT, CRYOSURGICAL, ACCESSORIES
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Caustic/Chemical Burns (2549)
Date of Event 05/30/2016
Type of Reportable Event Serious Injury
Event or Problem Description
This spontaneous case was reported by a lawyer and describes the occurrence of application site burn ("chemical burn") and cellulitis ("cellulitis of his hand / right hand wound") in a (b)(6) male patient who received dr scholls freeze away dual action cutaneous spray for papilloma excision.The occurrence of additional non-serious events is detailed below.Medical conditions: no pervious injury or surgery in the right hand.No pertinent past medical or family history.No drug use.Concurrent conditions included penicillin allergy, tobacco user and alcohol use.On an unknown date, the patient started dr scholls freeze away dual action.On the same day, the patient experienced application site burn (seriousness criteria medically significant and intervention required) with skin exfoliation, blister, application site pain, skin discolouration, pain in extremity, skin swelling, dermatitis and acanthosis and cellulitis (seriousness criteria medically significant and intervention required) with inflammation of wound.On (b)(6) 2016, the patient experienced hypoaesthesia ("numbness of right middle finger").On (b)(6) 2016, the patient experienced musculoskeletal stiffness ("stiffness with flexion and extension in his fingers").On (b)(6) 2017, the patient experienced scar pain ("sensitivity along the scar") and skin discolouration ("slight discoloration on right hand").On an unknown date, the patient experienced arthralgia ("joint pain in hand"), paraesthesia ("tingling finger"), peripheral swelling ("hand to become swollen and painful"), skin fibrosis ("dermal fibrosis"), localised infection ("right hand infection"), skin lesion ("right hand lesion"), discomfort ("discomfort"), stress ("emotional stress"), poor quality sleep ("unable to comfortably sleep for a period of time") and loss of personal independence in daily activities ("no longer able to pick up his children and assist his wife with every day tasks/ unable to drive").The patient was treated with bactrim (bactrim ds), oxycocet (percocet), cefalexin (keflex), vicodin (norco), clindamycin hydrochloride (cleocin), ringer-lactate (lactated ringer's), hydromorphone hydrochloride (dilaudid), diphenhydramine hydrochloride (benadryl), ondansetron (zofran), labetalol hydrochloride (normodyne), hydralazine hydrochloride (apresoline), bacitracin, pethidine hydrochloride (demerol), povidone-iodine (betadine), vicodin, wound care (allograft skin bilayer matrix) and surgery (irrigation and debridement).At the time of the report, the application site burn and cellulitis had resolved with sequelae, the arthralgia, hypoaesthesia and paraesthesia outcome was unknown and the musculoskeletal stiffness, scar pain and skin discolouration had not resolved.The reporter considered application site burn, arthralgia, cellulitis, discomfort, hypoaesthesia, localised infection, loss of personal independence in daily activities, musculoskeletal stiffness, paraesthesia, peripheral swelling, poor quality sleep, scar pain, skin discolouration, skin fibrosis, skin lesion and stress to be related to dr scholls freeze away dual action.Diagnostic results (normal ranges are provided in parenthesis if available): body mass index was 23.6 kg/sqm.On (b)(6) 2016 - biopsy from right hand: dense dermal fibrosis with chronic inflammation and irregular acanthosis of the overlying epithelium.Negative for malignancy in submitted material.Quality-safety evaluation of ptc: an in depth ptc investigation cannot be conducted by the quality unit as a batch number or sample was not provided.The quality unit evaluation was unable to confirm the complaint.Based on the information provided no corrective action is applicable for this complaint at this time.The reported medical events are not indicative of a quality deficit per se.Since no batch number was reported, a batch investigation with respect to similar ae cases cannot be evaluated.Most recent follow-up information incorporated above includes: on 6-apr-2018: upon internal review, medical interventions (irrigation and debridement; allograft skin bilayer matrix) were revised as relevant for assessing the incident category of the events "cellulitis of his hand / right hand wound" and "chemical burn" respectively.The interventions were required to prevent permanent impairment of body function or permanent damage to body structure.This spontaneous case reported by a lawyer describes the occurrence of an application site burn ("chemical burn") in a (b)(6) male patient, on the same day dr scholls freeze away dual action cutaneous spray (salicylic acid, dimethyl ether, propane) was used for wart removal.The lesion evolved to cellulitis ("cellulitis of his hand / right hand wound").Patient underwent a debridement procedure and allograft skin bilayer matrix was applied, he also received antibiotics, and analgesics.At the time of the report, the application site burn and cellulitis had resolved with sequelae.The reporter considered the events related to dr scholls freeze away dual action.The events were serious due to medical significance and are unlisted.Considering the mode of action of dr scholls freeze away dual action, the reported clinical course, the clear relationship of events with application site and the nature of reported events, company deems these events related to dr scholls freeze away dual action.A product technical complaint investigation resulted in an unconfirmed quality defect.Since no batch number was reported, a batch investigation with respect to similar ae cases cannot be evaluated.This case was regarded as incident.

Brand Name
DR SCHOLLS FREEZE AWAY DUAL ACTION
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BAYER HEALTHCARE LLC
4207 michigan avenue rd. ne
cleveland TN 37323
MDR Report Key8005590
Report Number1031623-2018-00002
Device Sequence Number16490424
Product Code GEH
UDI-Device Identifier00311017405307
UDI-Public00311017405307
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2018
Initial Report FDA Received Date10/25/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age24 YR
Patient Weight74